Low thyroid can make cholesterol to go up. Thyroid is connected to parathyroid. Could be some connection, but if cholesterol is high you have to treat it regardless if it is connected to parathyroid or not.
Serum cholesterol is elevated by the body to protect itself from various acids and toxins. Heavy metals, fungal mycotoxins and trans fatty acids (trans fats) are toxins which will cause a rise in the serum cholesterol. Thyroid hormone is necessary for the healthy metabolism of cholesterol so hypothyroidism (most common cause is Hashimoto's Thyroiditis) is also a common cause.
High cholesterol is caused by the following:
Genetic - but this is VERY rare (< 1% of cases)
Untreated/poorly treated hypothyroidism
Elevated body burden of mercury
Chronic systemic fungal infections
One study i read showed no correlation detected between PTH and serum cholesterol levels. Another study failed to show any reduction in their triglyceride levels after correction of hyperparathyroidism (tumour of the parathyroid gland).
Warning if you are taking, or about to take, cholesterol lowering drugs....
Studies on statin (cholesterol lowering) drugs show:
No reductions in death in people over the age of 65
No reduction in death in people with no existing heart disease
No benefit AT ALL in women of any age
Men under the age of 65 with pre existing heart disease: 100 have to take a statin for 3 years to prevent 1 heart attack.
Professor James Wright from the University of British Columbia states that "most people taking statins are taking something with no chance of benefit and a risk of harm."
Statin drugs deplete Coenzyme Q10 levels. Low levels of CoQ10 are implicated in virtually all cardiovascular diseases including angina, hypertension, cardiomyopathy and congestive heart failure. Other side effects including nausea, headaches, dizziness, sleep disturbances, sexual dysfunction, fatigue, shortness of breath, memory loss, liver problems, muscle weakness, muscle pain, peripheral neuropathy (nerve damage).
I am concerned with PTH (parathyroid hormone) test results and serum calcium test results being inaccurate because of high cholestrol and trig.
I have controlled thyroditis (hashi's)
I can not take statin drugs because I had a severe reaction to them.
Testing presently because of higher calcium, kidney stones, and other calcuim problems which can be caused by Parathroid tumors.
Your PTH and calcium levels are not affected by cholesterol as found in clinical trials. High calcium is about 99% of the time caused by hyperparathyroidism. The other 1% is due to cancer, sarcoidosis, excess vitamin D intake, milk-alkali syndrome (too much milk/antacids), paget's disease of the bone.
Calcium levels that are consistently in the low to mid 10's are usually caused by a parathyroid tumour however patients can have hyperparathyroidism with normal calcium levels or normal PTH levels. Make sure you also test your ionized calcium as well as serum calcium. Ionized calcium is considered clinically more accurate. Check out the diagnosis page on ***********.com for a lot more information.
Just to add, 200mcg daily of selenium lowers TPO antibodies for Hashimoto's Thyroiditis in many clinical trials. Organic acid forms like L-selenomethionine are well absorbed.
Thank you for responding. Talked with the DR today about it. My Ionizied Calcuim is high end of normal, PTH high normal and Vit D low, I am voting HyperParathyroid, but with other problems Dr did not vote with me. I also have kidney problems, so going to OHSU for more testing, they do have a parathyroid center which is suppose to do the minisurgery, can not really go to FL. He said cholesterol and trig high levels can make the calcuim appear somewhat lower as well as the PTH, but would need to test more than once. My calcium has jumped around, BP jumps around, but I am being treated for other problems as well.
I do not have cancer, I think I would be a lot more ill feeling.s
Forgot to add, Statins kill, no one should take them. I had Low CoQ10 with heart failure, Liver dysfunction, kidneys started to shut down...all happened within 6 hours of taking an increased dose. Hurts very bad
I did not recover quickly or well for a very long time.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.